Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Should I increase the dosage of geodeon for a child suffering from PTSD and depression?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
Hi my 13 year old daughter suffers from depresssion. she was just in the hospital because she wanted to self harm and did with a shaving razor. Not speaking to my daughter, Gabby and talking with me the doctor diagnosed her with ptsd and antisocial behavior. Gabby was in the hospital for five days. The doctor prescribed lamotrigine 25 mg for the morning Geodeon Monday 20mg, tues. 40 mg and wed 60 mg with dinner. I picked her up from the hospital right after she took it with dinner she could not walk. From talking to other people and researching this on my own for Geodeon Every think I have educated per books and internet clearly state this particular medication the doasage is increased slowly . By the way the doctor told me she was only going to be taking the 20 mg and increase the next week. When I picked her up (Gabby) and she was on 60 mg , I was shocked, my daughter seems to be worse and is not able to function. Is Geodeon supposed to be increased (dosasge) slowly . Can you be as forthright and honest as possible I am a single mom and I advocate for the children with every regard to their medicines and what is best for them.
Posted Fri, 20 Dec 2013 in Mental Health
Answered by Dr. Rakesh Karanwal 1 hour later
Brief Answer: Dose is increased rapidly in severe conditions Detailed Answer: Hi ma'am, Thanks for your query. Firstly, the frequency of increase in the dose of Geodon depends on the diagnosis and the severity of the condition at the time the patient is seen by the doctor. In your daughter's case, you will appreciate that she had inflicted self-injury, which- I presume- was not serious. It was sheer good luck that she did not harm herself seriously. Had she not been sedated, there was every possibility of her trying to self-inflict a more life-threatening injury. Given the fact that she was in acutely agitated state, I am personally of the opinion that her dose was increased at 24 hours' interval was justified, with the SOLE aim of preventing her from possible re-infliction of injury. You will also appreciate with me that a doctor's first duty is to ensure that the patient's life is preserved. At the same time, I FULLY AGREE WITH YOU, that the dose should be increased at least 3-7 days' interval. HOWEVER, this schedule is followed in patients who are relatively stable and unlikely to cause self-inflicted threat to their lives. Lastly, the side effects of Geodon are just transient; they will disappear over the next few days. Thereafter, I am sure that your daughter's doctor will reduce the dose sequentially so as to reach to a minimal effective maintenance dose. It would therefore be reasonable on your part to discuss the entire matter with her treating doctor, who would be in a much better situation to justify his/her action. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor